Julia B asked in HealthMental Health · 1 decade ago

zoloft and side effects?

I have been prescribed zoloft and am afraid of the side effects. Maybe this is a dumb question, but...

If you take zoloft and experience unwanted side-effects and decide to quit, or is there any permanent damage?

18 Answers

Relevance
  • ADad
    Lv 5
    1 decade ago
    Favorite Answer

    be afraid.

    you can bet there can be permanent effects on your body when you take sertraline (lustral, zoloft) , it is a chemical quick fix.

    it is amazing to me that doctors will prescribe anti depressant /anti anxiety medication at the drop of a hat without even bothering to check the patient for vitamin and mineral defficiency, hormonal problems .

    • Login to reply the answers
  • Everybody is different. I am currently on Zoloft and have been through about 12 different meds. So for someone to say don't take it it is bad is ridiculous. If you are going to have really nasty side effects immediately, say within the first week or two, and they are totally intolerable (if they are really bad even after 3 days then call) then call your pdoc and let them know. If you are having a severe reaction then they will not taper them down, why keep you miserable plus that means something is wrong. If you have taken them for a long time then they will taper you down but will probably give you something else to compensate. The most common side effects are dizziness, constipation, headaches. I had a migraine everyday for the first 10 days I was on it but stuck with it and I am glad that I did. For the first time in a long time my depression is being managed relatively well. It takes about 4 to 6 weeks to get the full effect and to know if meds like these are going to work for you. It started working for me immediately but it took a while for most of the side effects to wear off. If you are bipolar then you need to be monitored because antidepressants can cause rapid cycling moodwise. Good luck.

    Source(s): Experience, studying.
    • Login to reply the answers
  • Anonymous
    1 decade ago

    Hi!

    You didn't ask a dumb question, it's a good question.

    My Daughter is 12 and on the same medicine for the past 2 years. I am not sure what side effects there are since I don't have the medicine contents and info. right with me. It is on a sheet of paper that comes with the pills and I keep it with my otc medicines and info. Anyway, I know that with all presc. meds., if anyone has side effects from them, I was told and also says on the contents, these disappear within a few weeks once your body adjusts to the medication.

    The other factor is, there aren't any prescription meds. that cause permanent damage, long term or otherwise, ALSO that I don't know of nor was told by any Dr.

    My Husband is against presc. meds., and he has that idea for some reason about some kind of damage later on or effect on the body. We sat with our Daughter's Dr. since the beginning and asked questions regarding the concerns of meds. and he assured us there isn't anything Scientific that supports this theory about any sort of damage.

    All you need to do is take your medicine when prescribed and your Dr. will "monitor" it and your progress. Just stay in his/her care and follow his directions and any advice.

    Be well and take care!

    Source(s): mine.
    • Login to reply the answers
  • Anonymous
    1 decade ago

    I was on Zoloft for two 2 year periods, and the side effects were minimal and temporary. I'm guessing that you refer to the "big" side effect, the lack of sexual interest. I think that can be overcome with some extra efforts by you and your partner to get in the mood. It wasn't like sex became icky, you just kind of forget about it and if you're reminded, it comes back.

    These were my experiences only. Try it. The most important part is getting over your depression. The rest will fall into place. I wish you the best.

    • Login to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • Joan
    Lv 4
    4 years ago

    Well, I can tell you from experience what the side effects for women are. Decreased libido, decreased ability to climax from intercourse, and literal impotence. Basically, no matter how great everything is, it just doesn't do anything for you. I've had some relief by adding a second drug with fewer sexual side effects. Good luck! It's a tough situation for both involved.

    • Login to reply the answers
  • 1 decade ago

    I took Zoloft once and yes it has bad side effects. It made me angry. Try to take effexor XR or equivalent. I am taking effexor XR as it was recommended to me by the nurse/doctor and I love it. It is very expensive but the insurance hopefully pays for most of it. Also, I have to switch to a no name brand because Blue Cross wants to make this drug a high copayment drug if I don't ask my doctor to switch to generic. I hope it helps. Good luck and may God bless you and don't forget to pray about everything.

    Source(s): experience
    • Login to reply the answers
  • ?
    Lv 5
    1 decade ago

    It is very dangerous to stop taking zoloft suddenly. If you are having negative side effects talk to your doctor before you do anything.

    For more information read this:

    http://en.wikipedia.org/wiki/SSRI_discontinuation_...

    • Login to reply the answers
  • Anonymous
    1 decade ago

    Don't quit taking Zoloft suddenly, see your doc if having side effects !!

    • Login to reply the answers
  • Anonymous
    1 decade ago

    likely all or most side affects will disipate, but not overnight.

    of course, no drug comes with a guarantee. it is also imperative that you understand that a medication like this cannot be stopped suddenly. if you try it and don't feel you want to take it, you must tell your physician to wean you off of it. stopping suddenly is dangerous. you should expect it to take a minimum of six weeks for the weaning process.

    • Login to reply the answers
  • 1 decade ago

    You will probably experience some side affects the first couple of weeks of taking it. It should subside after about two weeks, maybe one week. I wouldn't give up on it just yet.

    • Login to reply the answers
Still have questions? Get your answers by asking now.